Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 21, 2001, 3:21 PM CDT for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 21, 2001, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Plaquemines Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:50 PM CDT | Thunderstorm Wind | Avondale, LA | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2073 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250 WUUS54 KLIX 212024 SVRNEW LAC051-075-212100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 321 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...HARVEY...MARRERO...ESTELLE PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF BELLE CHASSE * UNTIL 400 PM CDT * AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF SEVERE THUNDERSTORMS FROM HARVEY TO CROWN POINT MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING DIME TO NICKLE SIZE HAIL...TORRENTIAL RAINFALLL...AND FREQUENT LIGHTNING. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:06 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 21, 3:06 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 AM CDT THU JUN 21 2001 WILL BE VERY BRIEF. SEVERE WEATHER MOVING THROUGH THE CWA AT THIS TIME. MODELS IN GOOD AGREEMENT. WILL GO ALL THE WAY WITH THE AVN. THIS MODELS HAS BEEN DOING THE BEST THE PAST SEVERAL DAYS. NO SIGNIFICANT CHANGES IN THE CURRENT FORECAST. WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWA TONIGHT WITH THE MAX ACTIVITY EXPECTED FRIDAY AS THE COLD FRONT MOVES SOUTHEAST THOUGH THE CWA. BELIEVE THE DRY AIR WILL SPREAD OVER THE CWA FROM THE NORTH...EXCEPT THE AVN DOES HOLD ON TO SOME CHANCE OF PCPN AS THE FRONT STALLS NEAR THE COASTAL WATERS. THE EXTENDED FORECAST MAINTAINS SUMMERTIME CONDITIONS THROUGH THURSDAY. JUST ISSUED TORNADO WARNING. ENOUGH SAID. MCB TU 068/087 062/088 064 17451 BTR TU 071/088 065/090 066 17451 MSY TB 074/089 069/088 072 17353 GPT TB 073/087 068/086 067 17353 .NEW...NONE LA...NONE. MS...NONE. 17
In the hours before
Special weather statement, Jun 21, 10:43 AM CDT, 4 hours 38 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 PM CDT THU JUN 21 2001 ...SYNOPSIS... WEAK SURFACE HIGH PRESSURE CENTERED OVER SOUTHEAST LOUISIANA WILL MOVE SLOWLY SOUTH TODAY AS A COLD FRONT MOVES INTO SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA NORTH OF LAKE PONTCHARTRAIN FRIDAY MORNING. MOIST AND UNSTABLE AIR OVER THE REGION WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON THAT WILL PERSIST TONIGHT IN ADVANCE THE COLD FRONT. ...THUNDERSTORMS... SCATTERED THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON WILL CONTINUE INTO TONIGHT. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH TONIGHT...SOME OF THE STRONGER THUNDERSTORMS MAY BE ACCOMPANIED BY GUSTY WINDS ...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. ...ACTIONcS... NONE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:29 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 31 min |
| Jun 21, 2:55 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 25 min |
| Jun 21, 3:01 PM CDT | Tornado Warning | LIX | Jefferson | 29 min |
| Jun 21, 3:15 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 30 min |
| Jun 21, 3:41 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 3 hr |
| Jun 21, 3:44 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 31 min |
| Jun 21, 4:05 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.